MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES PDT UNIPERC; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES PDT UNIPERC; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 100/897/080CZ
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Device evaluation in progress.
 
Event or Problem Description
It was reported that the cuff on the tracheostomy tube ruptured.The product problem was observed immediately upon use.No patient injury or complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Other, other text: returned device was received in used physical condition.During the evaluation of the device, there was a puncture in the inflation lumen of the tracheostomy.Such a defect can happen only if the adjustable flange is over pulled above the marking on the tube which is in conflict with the instructions for use.This was found to be caused by use error.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
PORTEX TUBES PDT UNIPERC
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
MDR Report Key10949971
Report Number3012307300-2020-12120
Device Sequence Number16941268
Product Code BTO
UDI-Device Identifier15019315107207
UDI-Public15019315107207
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/09/2024
Device Model Number100/897/080CZ
Device Catalogue Number100/897/080CZ
Device Lot Number3839160
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/11/2021
01/13/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date02/05/2021
02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1